Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 71, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 1998, 5:20 PM CDT for Sanborn County, South Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 10, 1998, 6:10 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Sanborn County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WUUS1 KFSD 102221 RRA SVRFSD SDC111-102310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 520 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 610 PM CDT * AT 519 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF MITCHELL OR 4 MILES NORTHWEST OF LETCHER MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LETCHER AROUND 525 PM CDT FORESTBURG AROUND 530 PM CDT ARTESIAN AROUND 545 PM CDT IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP AN EYE ON THE SKY. THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR SOUTHEAST SANBORN COUNTY. HAMEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:10 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 10:10 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CDT WED JUN 10 1998 WL BE INCLINED TO TAKE OUT CHC TSTMS THIS AFTN AS TSTM ACTION SHUD SPLIT TO N AND S OF CWA. WELCOME SUNSHINE AND WARMER TEMPS SHUD PREVAIL. WL ALSO UPDATE FOR STGR SSELY WNDS OF 15 TO 25 MPH THIS AFTN. .FSD...NONE RYRHOLM
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:50 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 30 min |
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 33 min |
| Jun 10, 3:52 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 48 min |
| Jun 10, 4:12 PM CDT | Tornado Warning | FSD | Sanborn | 33 min |
| Jun 10, 4:37 PM CDT | Tornado Warning | FSD | Miner | 48 min |
| Jun 10, 4:45 PM CDT | Tornado Warning | FSD | Sanborn | 20 min |
| Jun 10, 5:07 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 33 min |
| Jun 10, 5:17 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 48 min |
| Jun 10, 5:32 PM CDT | Tornado Warning | FSD | Miner | 33 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 49 min |
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.